Alert archive / Idaho / High Wind Warnings in 2023
High Wind Warning 1, NWS Pocatello, ID
NWS Pocatello, ID issued this high wind warning at Mar 9, 2023, 4:20 AM MST for 7 counties in Idaho. It took effect at Mar 10, 2023, 12:00 AM MST. It was in force for 19 hr. 60 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 9, 2023, 4:20 AM MST (11:20 UTC)
- In effect from
- Mar 10, 2023, 12:00 AM MST
- Expired
- Mar 10, 2023, 6:42 PM MST
- In force
- 19 hr
- Issued by
- NWS Pocatello, ID
Counties Bannock County, ID, Bingham County, ID, Blaine County, ID, Cassia County, ID, Minidoka County, ID, Oneida County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 48 km from the middle of the area, began a volume at 11:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 10, 1:32 AM MST | NON-TSTM WND GST 66 | 17 Wsw Marion, ID | MESONET STATION CRII1 COTTON RIDGE. |
| Mar 10, 1:32 AM MST | NON-TSTM WND GST 66 | 17 Wsw Marion, ID | MESONET STATION CRII1 COTTON RIDGE. |
| Mar 10, 2:50 AM MST | NON-TSTM WND DMG | 6 Sw Albion, ID | IDAHO POWER REPORTS 61 CUSTOMERS WITHOUT POWER SOUTHWEST OF ALBION DUE TO WIND. |
| Mar 10, 2:50 AM MST | NON-TSTM WND DMG | 6 Sw Albion, ID | IDAHO POWER REPORTS 61 CUSTOMERS WITHOUT POWER SOUTHWEST OF ALBION DUE TO WIND. |
| Mar 10, 3:00 AM MST | NON-TSTM WND GST 57 | 3 E Idahome, ID | ITD48 RWIS IDAHOME INTERCHANGE. |
| Mar 10, 3:00 AM MST | NON-TSTM WND GST 57 | 3 E Idahome, ID | ITD48 RWIS IDAHOME INTERCHANGE. |
| Mar 10, 4:15 AM MST | NON-TSTM WND GST 45 | 8 Sw Downey, ID | ITD RWIS STATION ITD24 - MALAD SUMMIT I-15. |
| Mar 10, 4:15 AM MST | NON-TSTM WND GST 49 | 5 Sse Cherry Creek, ID | ITD RWIS STATION ITDB7 - SAMARIA I-15. |
| Mar 10, 4:24 AM MST | NON-TSTM WND GST 47 | 4 Ese Pocatello, ID | PRIVATE WEATHER STATION RECORDED A PEAK WIND GUST OF 46.8 MPH ALONG W BARTON RD. |
| Mar 10, 4:48 AM MST | NON-TSTM WND GST 53 | Heyburn, ID | ASOS STATION KBYI BURLEY MUNICIPAL AIRPORT. |
| Mar 10, 4:48 AM MST | NON-TSTM WND GST 53 | Heyburn, ID | ASOS STATION KBYI BURLEY MUNICIPAL AIRPORT. |
| Mar 10, 5:00 AM MST | SNOW 1.4 | 1 Sse Pocatello Airport, ID | STORM TOTAL SO FAR AT NWS POCATELLO SINCE LATE LAST NIGHT. |
| Mar 10, 5:00 AM MST | SNOW 1.4 | 1 Sse Pocatello Airport, ID | STORM TOTAL SO FAR AT NWS POCATELLO SINCE LATE LAST NIGHT. |
| Mar 10, 5:24 AM MST | NON-TSTM WND GST 71 | American Falls, ID | PRIVATE WEATHER STATION RECORDED A PEAK WIND GUST OF 70.9 MPH IN AMERICAN FALLS NEAR STEBBINS PARK. |
| Mar 10, 6:00 AM MST | NON-TSTM WND GST 55 | 2 Ssw Albion, ID | PRIVATE WEATHER STATION RECORDED A PEAK WIND GUST OF 55 MPH NEAR THE INTERSECTION OF E 1000 S AND S 1050 E. |
| Mar 10, 6:00 AM MST | SNOW 1.2 | Downey, ID | CO-OP OBSERVER STATION DWYI1. LAST 24 HOURS AND STORM TOTAL SO FAR AS OF TIME OF REPORT. |
| Mar 10, 6:00 AM MST | SNOW 1.2 | Downey, ID | CO-OP OBSERVER STATION DWYI1. LAST 24 HOURS AND STORM TOTAL SO FAR AS OF TIME OF REPORT. |
| Mar 10, 6:00 AM MST | SNOW 2.1 | Paul, ID | COCORAHS STATION ID-MN-3. LAST 24 HOURS AND STORM TOTAL SO FAR. |
| Mar 10, 6:00 AM MST | SNOW 2.1 | Paul, ID | COCORAHS STATION ID-MN-3. LAST 24 HOURS AND STORM TOTAL SO FAR. |
| Mar 10, 6:47 AM MST | NON-TSTM WND GST 64 | Pocatello Airport, ID | ASOS STATION KPIH POCATELLO REGIONAL AIRPORT. |
| Mar 10, 6:47 AM MST | NON-TSTM WND GST 64 | Pocatello Airport, ID | ASOS STATION KPIH POCATELLO REGIONAL AIRPORT. |
| Mar 10, 6:47 AM MST | NON-TSTM WND DMG | 2 Sse Michaud, ID | ANCHORED IN-GROUND CONSTRUCTION ROAD SIGN BLOWN DOWN ON INTERSTATE 86. |
| Mar 10, 6:47 AM MST | NON-TSTM WND DMG | 2 Sse Michaud, ID | ANCHORED IN-GROUND CONSTRUCTION ROAD SIGN BLOWN DOWN ON INTERSTATE 86. |
| Mar 10, 6:59 AM MST | NON-TSTM WND GST 68 | 1 Ese View, ID | PRIVATE WEATHER STATION RECORDED A PEAK WIND GUST OF 68.4 MPH ALONG E 600 S JUST EAST OF S 650 E. |
| Mar 10, 7:00 AM MST | NON-TSTM WND GST 63 | 2 E Fort Hall, ID | MESONET STATION FOR. |
| Mar 10, 7:00 AM MST | NON-TSTM WND GST 63 | 2 E Fort Hall, ID | MESONET STATION FOR. |
| Mar 10, 7:00 AM MST | NON-TSTM WND GST 64 | 4 Wsw Galena, ID | MESONET STATION SVT. TITUS PEAK. |
| Mar 10, 7:00 AM MST | NON-TSTM WND GST 64 | 4 Wsw Galena, ID | MESONET STATION SVT. TITUS PEAK. |
| Mar 10, 7:00 AM MST | SNOW 1 | 7 Sse Kimama, ID | COCORAHS STATION ID-MN-4. LAST 24 HOURS. |
| Mar 10, 7:00 AM MST | SNOW 5.2 | 5 N Inkom, ID | COCORAHS STATION ID-BK-27. LAST 24 HOURS AND STORM TOTAL SO FAR. |
| Mar 10, 7:00 AM MST | SNOW 5.2 | 5 N Inkom, ID | COCORAHS STATION ID-BK-27. LAST 24 HOURS AND STORM TOTAL SO FAR. |
| Mar 10, 7:00 AM MST | SNOW 10 | 1 Wnw Hailey, ID | COCORAHS STATION ID-BN-6. LAST 24 HOURS AND STORM TOTAL SO FAR. |
| Mar 10, 7:00 AM MST | SNOW 10 | 1 Wnw Hailey, ID | COCORAHS STATION ID-BN-6. LAST 24 HOURS AND STORM TOTAL SO FAR. |
| Mar 10, 7:00 AM MST | SNOW 10.8 | 2 Sw Sun Valley, ID | COCORAHS STATION ID-BN-7. LAST 24 HOURS AND STORM TOTAL SO FAR. |
| Mar 10, 7:00 AM MST | SNOW 10.8 | 2 Sw Sun Valley, ID | COCORAHS STATION ID-BN-7. LAST 24 HOURS AND STORM TOTAL SO FAR. |
| Mar 10, 7:01 AM MST | SNOW 2 | 2 E Chubbuck, ID | STORM TOTAL SO FAR ON GARY ST. |
| Mar 10, 7:01 AM MST | SNOW 2 | 2 E Chubbuck, ID | STORM TOTAL SO FAR ON GARY ST. |
| Mar 10, 7:13 AM MST | AVALANCHE | 2 Wnw Hailey, ID | UPDATED...BLAINE COUNTY SHERIFFS OFFICE REPORTS AN AVALANCHE HAS BLOCKED THE BIG WOOD RIVER NEAR RIVER TRAIL AND EMPTY SADDLE TRAIL. BLAINE COUNTY 911 REPORTS 2 HOMES WERE HIT AND SOME FLOODING IS OCCURRING IN THE AREA. SAWTOOTH AVALANCHE CENTER REPORTS AT LEA |
| Mar 10, 7:15 AM MST | NON-TSTM WND GST 51 | 3 W Arbon Valley, ID | ITD STATION 46, NEAR THE INTERSECTION OF FRONTAGE RD AND W MICHAUD RD. |
| Mar 10, 7:29 AM MST | NON-TSTM WND GST 62 | 2 Sw Paul, ID | PRIVATE WEATHER STATION RECORDED A PEAK WIND GUST OF 61.7 MPH ALONG W 300 S BETWEEN S 750 W AND S 700 W. |
| Mar 10, 7:39 AM MST | NON-TSTM WND GST 53 | 9 W Black Pine, ID | MESONET STATION MOFI1 MOBURG CANYON. |
| Mar 10, 7:39 AM MST | NON-TSTM WND GST 53 | 9 W Black Pine, ID | MESONET STATION MOFI1 MOBURG CANYON. |
| Mar 10, 7:42 AM MST | NON-TSTM WND DMG | 3 Ssw Aberdeen, ID | IDAHO POWER REPORTS 32 CUSTOMERS WITHOUT POWER FROM ABERDEEN TO JUST NORTH OF AMERICAN FALLS. |
| Mar 10, 7:42 AM MST | NON-TSTM WND DMG | 3 Ssw Aberdeen, ID | IDAHO POWER REPORTS 32 CUSTOMERS WITHOUT POWER FROM ABERDEEN TO JUST NORTH OF AMERICAN FALLS. |
| Mar 10, 7:45 AM MST | NON-TSTM WND GST 56 | 3 Wsw Paul, ID | MESONET STATION RPTI. |
| Mar 10, 7:45 AM MST | NON-TSTM WND GST 56 | 3 Wsw Paul, ID | MESONET STATION RPTI. |
| Mar 10, 7:45 AM MST | NON-TSTM WND GST 57 | 2 Nw Idahome, ID | MESONET STATION MALI. |
| Mar 10, 7:45 AM MST | NON-TSTM WND GST 57 | 2 Nw Idahome, ID | MESONET STATION MALI. |
| Mar 10, 7:45 AM MST | SNOW 10 | 2 Nnw Hailey, ID | STORM TOTAL SO FAR SINCE ABOUT 10 PM LAST NIGHT. SNOW CONTINUES TO FALL. |
| Mar 10, 7:45 AM MST | SNOW 10 | 2 Nnw Hailey, ID | STORM TOTAL SO FAR SINCE ABOUT 10 PM LAST NIGHT. SNOW CONTINUES TO FALL. |
| Mar 10, 7:46 AM MST | NON-TSTM WND GST 66 | Heyburn, ID | ASOS STATION KBYI BURLEY MUNICIPAL AIRPORT. |
| Mar 10, 7:46 AM MST | NON-TSTM WND GST 66 | Heyburn, ID | ASOS STATION KBYI BURLEY MUNICIPAL AIRPORT. |
| Mar 10, 7:46 AM MST | NON-TSTM WND DMG | 2 Wsw Chubbuck, ID | IDAHO POWER REPORTS POWER OUT TO 76 CUSTOMERS ON THE WEST SIDE OF CHUBBUCK AND NORTHWEST SIDE OF POCATELLO DUE TO WIND. |
| Mar 10, 7:46 AM MST | NON-TSTM WND DMG | 2 Wsw Chubbuck, ID | IDAHO POWER REPORTS POWER OUT TO 76 CUSTOMERS ON THE WEST SIDE OF CHUBBUCK AND NORTHWEST SIDE OF POCATELLO DUE TO WIND. |
| Mar 10, 7:54 AM MST | NON-TSTM WND GST 53 | 3 Nnw View, ID | CWOP STATION GW1402. |
| Mar 10, 7:54 AM MST | NON-TSTM WND GST 53 | 3 Nnw View, ID | CWOP STATION GW1402. |
| Mar 10, 7:54 AM MST | SNOW 13 | 5 Nnw Hailey, ID | STORM TOTAL SO FAR. |
| Mar 10, 7:55 AM MST | SNOW 10.5 | Bellevue, ID | STORM TOTAL SO FAR SINCE SNOW BEGAN AROUND 930 PM LAST NIGHT. STILL SNOWING. |
| Mar 10, 7:55 AM MST | SNOW 10.5 | Bellevue, ID | STORM TOTAL SO FAR SINCE SNOW BEGAN AROUND 930 PM LAST NIGHT. STILL SNOWING. |
| Mar 10, 8:00 AM MST | NON-TSTM WND GST 53 | 2 Ssw Albion, ID | MESONET STATION DVI02622. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 11.3 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 771 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
788 WWUS75 KPIH 091120 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 420 AM MST Thu Mar 9 2023 IDZ054>057-092200- /O.NEW.KPIH.HW.W.0001.230310T0300Z-230311T1200Z/ Lower Snake River Plain-Eastern Magic Valley- Southern Hills/Albion Mountains-Raft River Region- Including the cities of Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Burley, Rupert, Heyburn, Oakley, Albion, Almo, Malta, Rockland, and Holbrook 420 AM MST Thu Mar 9 2023 ...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 5 AM MST SATURDAY... * WHAT...South winds 35 to 45 mph with gusts up to 70 mph and a mix of rain and snow expected. Total snow accumulations of 1 to 3 inches with locally higher totals in the mountains. * WHERE...Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Burley, Rupert, Heyburn, Oakley, Albion, Almo, Malta, Rockland, and Holbrook. * WHEN...From 8 PM this evening to 5 AM MST Saturday. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Unsecured outdoor objects will be blown around. Blowing and drifting snow will also be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure or bring inside loose outdoor objects before the high winds begin. During the high winds, avoid being outside in forested areas or around trees, branches, and powerlines. Use caution if you must drive, and keep both hands firmly on the steering wheel. Drivers of high profile vehicles should consider delaying travel until the high winds subside. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello MacKay
4 follow-up statements
441 WWUS75 KPIH 091912 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 1212 PM MST Thu Mar 9 2023 IDZ054>057-101200- /O.EXT.KPIH.HW.W.0001.230310T0700Z-230311T0400Z/ Lower Snake River Plain-Eastern Magic Valley- Southern Hills/Albion Mountains-Raft River Region- Including the cities of Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Burley, Rupert, Heyburn, Oakley, Albion, Almo, Malta, Rockland, and Holbrook 1212 PM MST Thu Mar 9 2023 ...HIGH WIND WARNING NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM MST FRIDAY... * WHAT...South winds 35 to 45 mph with gusts up to 65 mph. Localized snow accumulations of 1 to 5 inches in the mountains and up to 2 inches across the central Snake River Plain early Friday morning. * WHERE...Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Burley, Rupert, Heyburn, Oakley, Albion, Almo, Malta, Rockland, and Holbrook. * WHEN...From midnight tonight to 9 PM MST Friday. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Unsecured outdoor objects will be blown around. Blowing and drifting snow will also be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure or bring inside loose outdoor objects before the high winds begin. During the high winds, avoid being outside in forested areas or around trees, branches, and powerlines. Use caution if you must drive, and keep both hands firmly on the steering wheel. Drivers of high profile vehicles should consider delaying travel until the high winds subside. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
210 WWUS75 KPIH 101016 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 316 AM MST Fri Mar 10 2023 IDZ054>057-102200- /O.CON.KPIH.HW.W.0001.000000T0000Z-230311T0400Z/ Lower Snake River Plain-Eastern Magic Valley- Southern Hills/Albion Mountains-Raft River Region- Including the cities of Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Burley, Rupert, Heyburn, Oakley, Albion, Almo, Malta, Rockland, and Holbrook 316 AM MST Fri Mar 10 2023 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... * WHAT...South winds 35 to 45 mph with gusts up to 65 mph. * WHERE...Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Burley, Rupert, Heyburn, Oakley, Albion, Almo, Malta, Rockland, and Holbrook. * WHEN...Until 9 PM MST this evening. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Loose outdoor objects will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure or bring inside loose outdoor objects before the high winds begin. During the high winds, avoid being outside in forested areas or around trees, branches, and powerlines. Use caution if you must drive, and keep both hands firmly on the steering wheel. Drivers of high profile vehicles should consider delaying travel until the high winds subside. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello MacKay
477 WWUS75 KPIH 101823 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 1123 AM MST Fri Mar 10 2023 IDZ054>057-110400- /O.CON.KPIH.HW.W.0001.000000T0000Z-230311T0400Z/ Lower Snake River Plain-Eastern Magic Valley- Southern Hills/Albion Mountains-Raft River Region- Including the cities of Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Burley, Rupert, Heyburn, Oakley, Albion, Almo, Malta, Rockland, and Holbrook 1123 AM MST Fri Mar 10 2023 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... * WHAT...South winds 35 to 45 mph with gusts of 60 to 70 mph possible through early evening then diminishing at 9 PM MDT. * WHERE...Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Burley, Rupert, Heyburn, Oakley, Albion, Almo, Malta, Rockland, and Holbrook. * WHEN...Until 9 PM MST this evening. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Loose outdoor objects will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure or bring inside loose outdoor objects before the high winds begin. During the high winds, avoid being outside in forested areas or around trees, branches, and powerlines. Use caution if you must drive, and keep both hands firmly on the steering wheel. Drivers of high profile vehicles should consider delaying travel until the high winds subside. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
402 WWUS75 KPIH 110142 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 642 PM MST Fri Mar 10 2023 IDZ054>057-110245- /O.CAN.KPIH.HW.W.0001.000000T0000Z-230311T0400Z/ Lower Snake River Plain-Eastern Magic Valley- Southern Hills/Albion Mountains-Raft River Region- Including the cities of Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Burley, Rupert, Heyburn, Oakley, Albion, Almo, Malta, Rockland, and Holbrook 642 PM MST Fri Mar 10 2023 ...HIGH WIND WARNING IS CANCELLED... The strong cold front has moved through our area. Most winds across our southwest areas are under 30 mph and will continue to drop off through the evening. $$ For more information from the National Weather Service visit https://weather.gov/pocatello
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this high wind warning went out at Mar 8, 1:55 PM MST, 14 hours 25 minutes earlier.
Area forecast discussion, Mar 8, 1:55 PM MST, 14 hours 25 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 155 PM MST Wed Mar 8 2023 .SHORT TERM...Tonight through Thursday night. Early afternoon radar and satellite imagery was showing an area of light snow lifting NE through the Snake River Plain and Southeast Highlands. Numerical models show a negatively tilted trough ejecting from the coastal low into the Panhandle overnight (so a glancing blow) with a front running disturbance shearing NE into Wyoming/Montana this evening. And thus, the 12z models confine much the more moderate snow accumulations to the Southeast Highlands this afternoon and early this evening and then again later tonight with the incoming trough where we will allow the Winter Weather Advisory to continue. As for the central mountains (a place that is accustomed to getting snow), the models have edged away from the previously stronger precipitation that was expected and have now favored light snowfall overnight with local areas of snowfall bordering "moderate" over the Sawtooth crest. By and large, this region fails to clear the lower end of the Advisory threshold (5 inches) overnight and thus we will remove that region from the going Advisory. We catch a breather Thursday before the NW coastal low becomes juiced with sub-tropical moisture (an Atmospheric River) spreading it inland and across the region starting Thursday evening in the CNTRL mountains and later across the remainder of the region by Friday morning. Strong south winds will overspread the region Thursday night ahead of the incoming trough which may actually inhibit significant accumulations along the Interstate 84/86 corridor at least early in the event while enhancing the upslope potential across the NRN half of the valley running up into the CNTRL mountains. Thus we will issue a Winter Storm Watch for the Central Mountains starting Thursday evening and work it into the northern valley zones after midnight to include Richfield, Arco/Mackay, and INL. The northern portions of the Magic Valley and Lower Snake River Plain may yet see Advisory level snowfall but I am a bit concerned that the downslope winds may eat away at some of those forecast accumulations with time. Still, something to watch. And finally, the ERN mountains look to get in on the action sometime after midnight Thursday night and particularly Friday (see more on that below) with the complication of warming temperatures, rising snow levels, and strong winds. Huston .LONG TERM...Friday through next Wednesday. The same area of low pressure located off the Washington/Oregon coast that has brought several waves of moisture to the region will continue lifting northeastward across the Pacific Northwest and into Canada Friday. This system will bring impactful precipitation, especially to our central Idaho and eastern Idaho mountain zones, Friday into early Saturday. A WINTER STORM WATCH has been issued for these areas Friday through Saturday morning. While the heaviest snow is expected to occur prior to midnight Friday night, additional modest snow will continue through late Saturday morning. It is worth mentioning again that the operational GFS continues to run relatively slow in moving the center of the low onshore, so exact timing of heaviest precipitation could change slightly between now and the end of the week. Forecast snow totals for the 24-hour period Friday morning through Saturday morning are currently running one to one and a half feet of accumulation above 6,500 feet in elevation and up to 6 inches below in the valleys. Winds will be an added impact, creating major blowing and and drifting snow concerns. We can expect sustained winds over 20 mph across the central Idaho mountains and eastern and southeast highlands, with gusts exceeding 50 mph in some areas. A prolonged period of southerly/southwesterly flow will result in a warm-up through much of the extended period, allowing for rain to mix in during the daytime hours across the eastern Magic Valley, lower Snake Plain, and valleys further south, where daily highs will reach into the 40s. This warm-up will greatly limit snow potential below 6,000 feet elevation and will also lead to hydro concerns as rain, snow melt, and re-freeze in certain locations becomes relevant. Models then feature a weak transient ridge building in late Saturday through Monday, during which time we can expect a lull in the active pattern. Meanwhile, the next upper low will approach the PNW region, with the associated trough moving inland late Monday/Tuesday morning. This combination of features and synoptic setup will result in favorable flow for the advection of moisture into the region and additional snow for our upslope mountain zones, especially Tuesday into Wednesday morning. Cropp && .AVIATION...As a disturbance lifts through Idaho, snow showers will continue to impact KDIJ through late morning tomorrow and all other terminals through earlier morning. While some of the heavier precipitation has already moved through, hi-res models feature another relatively organized, heavier period of snow spreading SW to NE beginning around 7z tonight, which could lead to a reduction in VIS at all sites. Winds will remain light and variable at times throughout most of the period but will begin to increase overnight tonight and even more so during the evening Thursday ahead of the next major system. Cropp && .PIH WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory continues until 5 AM MST Thursday for IDZ058- 060-062>064. Winter Storm Watch from late Thursday night through Friday morning for IDZ051-052-068-069. Winter Storm Watch from late Thursday night through late Friday night for IDZ060-063-064-066-067. Winter Storm Watch from Thursday evening through late Friday night for IDZ071>075. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 9:36 PM MST | Special Weather Statement | PIH | Power | 3 hr |
| Mar 9, 4:05 AM MST | Winter Storm Warning | PIH | Bannock, Bear Lake, Bingham, Blaine, Bonneville, Butte and 11 more | 46 hr |
| Mar 9, 4:05 AM MST | Winter Weather Advisory | PIH | Bear Lake, Bonneville, Custer, Franklin, Fremont, Jefferson and 3 more | 41 hr |
Nearby
High Wind Warnings in Idaho, 2023Every high wind warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.